All Journal Entries Journals
Previous | Next

Withdrawal from Effexor XR

Feb 07, 2008 - 9 comments

I am currently starting the withdraw from Effexor.  I told my doctor that's what I wanted to do and she offered no advice to me.  She did give me a sample pac of Effexor which has 75 mg. in it and 37 mg in it.  I was taking 150mg.  So I have started taking the 75 mg and will decrease to the 37 mg.  Please tell me what I need to do in addition to that.  I take calcium blockers for high blood pressure.

Comments
Post a Comment
Avatar universal
by momwifeteacher, Feb 23, 2008
I am in the same boat.  My doctor put me on Effexor a year ago.  I was up to 150 mg.  I am now weening off - 150mg to 75mg to 37mg.  I decided to get off the drug because of the insane weight gain.  I am 5'2" and up to 152 pounds - previously 115 lbs.  The withdraw has been horrible.  I feel dizzy, my brain feels fuzzy, and I ripping everyone's head off.  Now, I am trying to wage the pros and cons of being fat and sane or thin and anxious.

Avatar universal
by kramer10, Feb 25, 2008
Please offer some solutions, anyone, on how to deal with the withdrawals.  This is my 3rd time trying to wean myself off. My insurance company decided they didn't want to pay for Effexor and I needed to try something else.  Since then I have tried to taper off.  I don't want to take anymore.  I want the withdrawals to go away.  I hate the "brain zaps".  I feel like someone is behind me saying "Boo" constantly.  I feel nauseas (I can't spell that word)  I'm angry at little things.  I can't deal with this.  The less I move, the better.  However, I am a teacher.  Today was awful.  I read somewhere that Omega 3 helps so I bought some.  We'll see if it works.  Please Please someone help me deal with this.

Avatar universal
by jmegirl, Feb 28, 2008
I am currently trying to wean off this drug.  I'm going to be off of my parents insurance in a few months and cannot afford this drug, als the weight gain was ridiculous I was 115 pounds also and now I am up to 150.  This is only my second day of being completley off of it.  I'm terrified my withdrawl symptoms are going to keep getting worse.  I agree the less I move the better, I wish I could lock myself in my house until I feel normal again but that is impossible.  I'm also wondering if I will ever feel normal again.  I am a college student and I am going to be a teacher.  I have so much homework to do and I am so scared i am going to fall further and further behind.  Please tell me if the Omega 3 helps, I don't know what to do.  I'm going to try and drink lots of water and see if I can flush it out of my system.  Does anyone know how long it will take to completley leave my system?

Avatar universal
by effexorsucks, Apr 22, 2008
I am on my second day of effexor withdrawl hell third time around. I have read so many horrible things lately plus the fact that i feel like **** on so this is it. I have to do it this time I have 2 small childfren to take care of and this poison is ruining not only my life but theres too. does anyone know anything that will help with the lightening bolts in my head? God its hard to type the shakes are starting now. If anyone has any advice please i am all ears

Avatar universal
by irene444, May 12, 2008
I am So Sick and Tired of taking Effexor 150mg. I have tried getting off this **** 2 times and both times i got back on it because the withdrawls are so horrible that i wanted to kill myself. 2 weeks into not taking the **** I still had the withdrawls and were not getting any better. I have been taking this for 3 or 4 yrs now and im not sure if i will ever be able to get off of this because I cannot function everyday at work without it. I have had every withdrawl listed from everyone and i dont know how to get through them. I wish that I was told about these withdrawls before the doctor gave them to me.  Someone needs to be sued for making this drug!!!  This has made me HATE all perscription drugs and wish I had looked into this before hand!!! Doctors just give out anything to make the their patients go away!!! Its all about money to them. They dont care about their patients at all!!
Maybe one day someone will find something that will counteract these withdrawls, and when you do let me know!!! I want my life back!

Avatar universal
by nfree, Aug 18, 2009
I am fortunate to have gone "cold turkey" and actually have less side effects (headache etc.) even while experiencing withdrawls than while on Effexor.

I was taking 150mgs 6 months and 75+37.5's for 10 months before that. My depression and anxiety symptoms had lessened however, with weight gain and the CONSTANT headaches, and acne I got from being on the drug, I was "relaspsing" with symptoms or worry and depression about these things!

I decided to QUIT Effexor after researching the drug and realizing that although my physician had told me that my acne and weight gain (and possibly even menstrual changes) could have nothing to do with the Effexor, that I found in forums such as this, that there were SOOO many people with similar complaints.

I DO NOT TRUST PHARMACEUTICAL COMPANIES! They for the most part don't even know why or how these drugs work.

The symptoms I did have during withdrawl were headache (possibly migraine), full body aches similar to the flu, and dietary changes. (I felt hungry and nauseas at the same time). These lasted for only 7-10 days, and now am feeling much better, however am starting to feel some of the symptoms of anxiety and depression creep back into my head, I have been off Effexor for 6 weeks now.I am dealing with the feelings by doing regular physical activity, yoga, meditation, eating well (mostly organic) and taking St. Johns Wort and Arbonne's Hybrids which have a multi vitamin, multi mineral and antioxidents- (contains B12 etc..), and am feeling generally pretty good! Oh and I also "got rid of" a stressful relationship, changed jobs to one more tolerable, and am trying to live a more "balanced" life.

GOOD LUCK to anybody trying to live their lives anti-depressant free.



Avatar universal
by JerZGrl, Feb 18, 2010
I have been gaining weight now for a few years.I have fibromalgia reumatory arthritis,and sleep disorders...I've bb\een on Lyrica500 mgs a day,Wellbutrin, and as host of others..Effexor, and I've gained about 50 pds....I was blaming it on a  torn tendon in my foot whic I recently had sergery and cannot put weight on it for months,incidently thr torn tendon was caused by taking the antibiotic Levaquin.I'm so digusted by the way I look I don't want to go out in public.which is hard now any way I live on the third floor and Im in a wheelchair..I'm open to hear any experience hope and joy from anyone...I don't trust drug company's either..HELP..JerZGrl

Avatar universal
by anxietymama, Mar 05, 2010
i started taking anxiety attacks 3 years ago and was diagnosed with anxiety disorder, and my doc put me on celexa and ativan .05 mg, then when that wasn't working anymore we switch to effexor 75 mg with clonazapam .05. after gaining a lot of extra weight i decided to ask my doctor to switch me to something that won't make me gain so much weight.
she has now put me on wellbutrin 100 mg with clonazapam .05 mg which i have only taken a couple of days. i am going through a lot of dizziness and feel horrible. i stopped effexor right away and started wellbutrin the next day.
will this settle down after wellbutrin kicks in? i don't know what to do?!? is curing the depression of the weight gain or switching back to effexor for anxiety better, cause i did not have this dizziness with the effexor.
does anyone have any comments on how to get my energy back????
please help!!!

Avatar universal
by canyonkim, Mar 17, 2014
I have been on 225 ml per day for approx. 7 years. Since turning 65 and signing up w/Medicare w/ Unitedhealthcare as a backup for Rx and finding they will not cover Tier 3 drugs OR generic Effexor XR (vene.....) I told the new NP that I needed to begin a withdrawal program.  Her answer?  Isn't it working? I agreed it was, but said ins. would not pay.  I tried again to sign up with Connection to Care through Effexor XR and apparently was denied. She will not take the time to handwrite a note to the fax number (they do not use phone calls) to simply ask what happened. SO....I was told to use my LAST three capsules of 75ml. taking one a day!!!!!!!!!!!!!!!  Offered no samples to w/draw on. At $560 a month for script, which I can't possibly do, I had to just quit.

I sit and watch my soul withering from across the room, voices are nonstop, dreams are terrifying me all night. This is day 2.  I also understand the zapping in my head and headaches which began within hours of not being capable of my nightly dose.  I at this point am not willing to go through any more aches, shakes, tearing in anger to say nothing about the depths my heart is going to by not being able to care for my g-grandson, my life's joy.  I am afraid of what I may do.
My mother, was tormented with depression, which caused all 4 of my sister's and I to run away a/s/a we could.  I dare not take that chance with my little prince.  To live dying without a soul is not what I ever wanted, I just wanted to raise my children with love and dignity, hope and the self respect that we were never given. Now 3 generations later I see myself lost and sinking w/no where to turn...sigh - I am so tired and so afraid to sleep and live those horrors again





Post a Comment